Hail, Howell
- When
- June 7, 5:10 PM CST
- Where
- Howell County, Willow Spgs
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.000, -91.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 7, 5:08 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES. ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S. FURTHER EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER 70S. CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED CONVECTION EARLY THIS AFTERNOON. IN ADDITION TO THE INSTABILITY...REMNANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE DEVELOPMENT. DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON. SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE AREA ALONG THE COLD FRONT. SHOULD SEE DIMINISHING THUNDERSTORM COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING. SHOULD SEE DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM THE UPPER 60S TO MID 70S. FRONT WILL LIKELY BECOME STATIONARY TO THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE FRONT. COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW ALOFT. THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE UPCOMING WEEKEND AND ON MONDAY. UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW. LINDENBERG && .AVIATION... CONVECTION WILL LIKELY BE OVER BY 00Z TAF ISSUANCE. VFR CONDITIONS EXPECTED OVERNIGHT INTO TOMORROW MORNING. AFTERNOON CONVECTION POSSIBLE AGAIN TOMORROW...SO LATER TAFS MAY SEE THE NEED TO INCLUDE A TEMPO TSRA GROUP. BROWNING && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT TUE JUN 7 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 310 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. DISCUSSION: AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ALTHOUGH WEAK VERTICAL WIND SHEAR IS IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE LARGE HAIL AND DOWNBURST WINDS. AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL UPPER DISTURBANCES PUSH THROUGH. THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 2 NE HURLEY 36.95N 93.47W
06/07/2005 STONE MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES NEAR
THE COMMUNITY OF HURLY.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG REPUBLIC 37.12N 93.48W
06/07/2005 GREENE MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES IN
REPUBLIC.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO AMATEUR RADIO
THE INTERSECTION OF HIGHWAYS 13 AND 32 HAS BECOME
IMPASSABLE DUE TO FLASH FLOODING.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0539 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO FIRE DEPT/RESCUE
BOLIVAR FIRE DEPARTMENT REPORTED MAJOR FLOODING IN THE
CITY OF BOLIVAR. TWO PROPANE TANKS JUST FLOATED AWAY
THAT WERE LOCATED IN A LOW LYING AREA.
CRAMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 543 PM CDT TUE JUN 7 2005 MOZ079-080-072345- DALLAS-POLK- 543 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND POLK COUNTIES UNTIL 645 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASANT HOPE...OR 11 MILES SOUTHEAST OF BOLIVAR...AND MOVING NORTHEAST AT 40 MPH. OUTFLOW FROM THIS STORM WILL PRODUCE WIND GUSTS UP TO 50 MPH ACROSS AREAS FROM HALFWAY TO FOOSE...AND POSSIBLY UP TO BUFFALO BY 615 PM. WHILE THESE WINDS ARE BELOW SEVERE LIMITS...LOOSE OBJECTS OUTDOORS CAN BE TOSSED AROUND. PERSONS TRAVELLING ON HIGHWAY 65 SHOULD PREPARE FOR THE ONSET OF STRONG WINDS. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 610 PM CDT TUE JUN 7 2005 MOZ081-080015- LACLEDE- 610 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 715 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LEBANON TO 5 MILES NORTH OF CONWAY...AND MOVING EAST AT 20 MPH. THESE STORMS WILL BE... NEAR LEBANON BY 625 PM CDT. PENNY SIZE HAIL...WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE ALSO EXPECTED. BOOKBINDER
The Springfield radar (KSGF), 130 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455692.